×

Anaphylactic shock after vaccination

Anaphylactic shock after vaccination 7

Anaphylactic shock after vaccination

The UK’s Medicines and Healthcare products Regulatory Agency (MHRA) is looking into reports of anaphylactic shock in two healthcare workers after receiving Pfizer’s Covid-19 vaccine.

Allergies can occur with many vaccines, often unexpectedly.

A 2015 study in the US on polio, measles and meningitis vaccines found that anaphylactic shock occurred in about one in a million doses.

`This doesn’t mean people need to worry too much about vaccination,` said Stephen Evans, a vaccine expert at the London School of Hygiene and Tropical Medicine.

Even common foods can cause severe allergic reactions, he notes.

Scientists say some people may be sensitive to specific ingredients of the injection such as gelatin, egg protein or the vaccine itself.

Common symptoms of allergies include rash, skin irritation, coughing or difficulty breathing.

A nurse takes the Pfizer vaccine to vaccinate priority groups at Guy’s Hospital in London, December 8.

The main ingredients in Pfizer’s Covid-19 vaccine are not publicly disclosed.

Dr. Ashish Jha, dean of Brown University’s school of public health, said some people are allergic to almost every drug and vaccine.

Typical side effects of many vaccines include pain at the injection site, fever and muscle aches.

More serious reactions will be reported to the regulator or health authorities for further investigation.

`Vaccines are so popular that every little problem is often exaggerated,` said Dr. Jha.

The MHRA recommends that people with a history of allergic reactions should not receive the vaccine.

According to Dr. Paul Offit, a member of the FDA’s vaccine advisory committee, instead of making `general recommendations` for people with allergies, health authorities need to try to analyze two cases of anaphylactic shock after vaccination.

Post Comment